MAUDE Adverse Event Report: CAREFUSION 303, INC. BD PYXIS ANESTHESIA SYSTEM 4000; AUTOMATED DISPENSING CABINET

CAREFUSION 303, INC. BD PYXIS ANESTHESIA SYSTEM 4000; AUTOMATED DISPENSING CABINET
Model Number 338
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer reported that a pyxis anesthesia system received a database error popup while a patient was on the table.This error caused a delay to patient care.The length of the delay to patient care was not disclosed.The nature of the procedure was not disclosed.Patient or user harm was not reported.This event is recorded on complaint number (b)(6).A field service technician evaluated the device; the cause of this malfunction was determined to be a corrupted software application.The issue was resolved by a field service technician who restored the database from an available backup located on the server.This process is documented in knowledge article (b)(4).After completing those steps, the field service technician verified that the customer was able to access medications without complications.
 
Event or Problem Description
Customer reported that a pyxis anesthesia system received a database error popup while a patient was on the table.This error caused a delay to patient care.The length of the delay to patient care was not disclosed.The nature of the procedure was not disclosed.Patient or user harm was not reported.
 
Additional Manufacturer Narrative
The following fields have been updated with additional/corrected information: a1 patient identifier d4 model #, catalog #, and udi # d5 operator of device e3 initial reporter occupation h6 investigation codes a review of the complaint history for sn (b)(6) was performed in salesforce which did not locate similar complaints with the same failure mode for this serial number.A review of the device history record for sn (b)(6) was performed from 23-feb-2020 to 22-feb-2022 and confirmed that this device was not previously returned for servicing and there were no production failures which correlates to the customer reported issue.Upon investigation of the actual device used in this incident, it was determined that the issue was due to database failure resulting in a delay in patient care.A field service engineer cleared the database, and verified customers were able to access medications.The system functioned as intended after field service engineer troubleshot the device.
 
Event or Problem Description
It was reported that a bd pyxis anesthesia system received a database error popup while a patient was on the table.This error caused a delay to patient care.The length of the delay to patient care was not disclosed.The nature of the procedure was not disclosed.There were no adverse events or injuries reported based on this event.

Brand Name
BD PYXIS ANESTHESIA SYSTEM 4000
Common Device Name
AUTOMATED DISPENSING CABINET
Manufacturer (Section D)
CAREFUSION 303, INC.
10020 pacific mesa blvd.
san diego CA 92130
Manufacturer (Section G)
CAREFUSION 303
10020 pacific mesa blvd.
san diego CA 92121
Manufacturer Contact
phillip emmert
10020 pacific mesa blvd.
san diego, CA 92130
MDR Report Key13791607
Report Number2016493-2022-99054
Device Sequence Number1805172
Product Code BRY
UDI-Device Identifier10885403477829
UDI-Public(01)10885403477829
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 02/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number338
Device Catalogue Number338KMAT
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2022
Supplement Date Received by Manufacturer02/22/2022
Initial Report FDA Received Date03/17/2022
Supplement Report FDA Received Date02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown